Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Principal $ 2$-blocks of the simple groups of Ree type


Authors: Peter Landrock and Gerhard O. Michler
Journal: Trans. Amer. Math. Soc. 260 (1980), 83-111
MSC: Primary 20C20; Secondary 16A64, 20C30
DOI: https://doi.org/10.1090/S0002-9947-1980-0570780-5
MathSciNet review: 570780
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The decomposition numbers in characteristic 2 of the groups of Ree type are determined, as well as the Loewy and socle series of the indecomposable projective modules. Moreover, we describe the Green correspondents of the simple modules. As an application of this and similar works on other simple groups with an abelian Sylow 2-subgroup, all of which have been classified apart from those considered in the present paper, we show that the Loewy length of an indecomposable projective module in the principal block of any finite group with an abelian Sylow 2-subgroup of order $ {2^n}$ is bounded by $ \max \{ 2n\, + \,1,\,{2^n}\} $. This bound is the best possible.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Alperin, Projective modules for $ {\text{SL(2,}}\,{{\text{2}}^n}{\text{)}}$, University of Chicago, 1978 (preprint).
  • [2] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Wiley, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [3] P. W. Donovan and M. R. Freislich, Indecomposable representations in characteristic two of the simple groups of order not divisible by eight, Bull. Austral. Math. Soc. 15 (1976), 407-419. MR 55 #3055. MR 0430047 (55:3055)
  • [4] L. Dornhoff, Group representation theory. Part B, Dekker, New York, 1972. MR 50 #458b. MR 0347960 (50:458b)
  • [5] K. Erdmann, Principal 2-blocks of groups with dihedral Sylow 2-subgroups, Comm. Algebra 5 (1977), 665-694. MR 0447391 (56:5703)
  • [6] W. Feit, Representations of finite groups. I, Lecture Notes, Yale University, New Haven, Conn., 1969.
  • [7] P. Fong, On the decomposition numbers of $ {J_1}$ and $ R(q)$, Sympos. Math. Rome 13 (1972), 415-422; Academic Press, London, 1974. MR 50 #10046. MR 0357578 (50:10046)
  • [8] D. Gorenstein, Finite groups, Harper and Row, New York, 1968. MR 38 #229. MR 0231903 (38:229)
  • [9] J. A. Green, Vorlesungen über modulare Darstellungen endlicher Gruppen, Vorlesungen Math. Inst. Universität Giessen, 1974. MR 50 #13235 MR 0360788 (50:13235)
  • [10] R. Knörr, On the vertices of irreducible modules (to appear).
  • [11] P. Landrock, On centralizers of p-elements in indecomposable modules (to appear). MR 612712 (82f:20028)
  • [12] P. Landrock and G. O. Michler, Block structure of the smallest Janko group, Math. Ann. 232 (1978), 205-238. MR 0491929 (58:11100)
  • [13] G. Michler, Blocks and centers of group algebras, Lecture Notes in Math., vol. 246, Springer-Verlag, Berlin and New York, 1972, pp. 429-563. MR 48 #11274. MR 0332949 (48:11274)
  • [14] L. Scott, Permutation modules and 1-cohomology, Arch. Math. 27 (1976), 362-368. MR 56 #5689 MR 0447376 (56:5689)
  • [15] H. N. Ward, On Ree's series of simple groups, Trans. Amer. Math. Soc. 121 (1966), 62-89. MR 33 #5752 MR 0197587 (33:5752)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C20, 16A64, 20C30

Retrieve articles in all journals with MSC: 20C20, 16A64, 20C30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0570780-5
Keywords: Decomposition numbers, projective modules, Green correspondents, simple modules, groups of Ree type
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society